Suggest medication for diarrhea due to side-effects from Levetiracetam

default
Posted on Thu, 5 Oct 2017 in Brain and Spine
Question: I take a total of 3000 mg of Leviteracitam daily and want to know what I can do about the diaharia side effect? I tried Acidophilus to no avail.
doctor
Answered by Dr. Ajay Panwar 8 hours later
Brief Answer:
Tell me some details.

Detailed Answer:
Hi Jxxxxxr,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

I would like to know some details-
1)Since when are you having diarrhea?
2)Are you passing blood or mucus per stool?
3)Is it that your diarrhea started only after you started taking Levetiracetam?

I shall be glad to have you in follow-up with these details so that I can answer your query well.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ajay Panwar 6 hours later
#3 Only after Leviteracitam/Keppra. Especially after the first meal of the day. Acidopholus seems to make it worse.
doctor
Answered by Dr. Ajay Panwar 19 hours later
Brief Answer:
Acidophilus can be avoided then.

Detailed Answer:
Hi,
Thanks for being in follow-up.

Levetiracetam can be rarely associated with diarrhea and if extremely troublesome, alternative antiepileptic drug may be used.However, in your case as you mentioned acidophilus makes it worse, I'd suggest to avoid the same.If problem persists and it is strongly suspected to be due to Keppra only, then discuss with your neurologist to switch the drug.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ajay Panwar 5 hours later
This has also been suggested by my neurologist but the drug works perfectly for eliminating the seizures, and switching drugs could be a disaster. I simply wish to "eliminate" the side effect.
Thanks for trying.
doctor
Answered by Dr. Ajay Panwar 15 hours later
Brief Answer:
Wish u a good health

Detailed Answer:
Hi,
Thanks for being in follow-up.

Of course, you are absolutely right in saying that switching of drugs should not be done just like that.However, you may try by stopping acidophilus.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up else please close the thread, rate it and write a review.Wish you a good health.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Levetiracetam

doctor1 MD

my son is almost 15,he s epileptic and takes keppra. he has developed urinary incontinence during the day. he just started keppra 3 mos. ago, could...

doctor1 MD

Im a 20 year old female and ive had seizure disorders for the past 9 years and i take a daily medication of keppra (500 mg 2 every morning-2 every...

doctor1 MD

Dear Dr, my son have Jacksonian left sided seizures since he was 19 months old. He is 3.5 yrs old now. He had seizure attack 4 times since then. He...

doctor1 MD

My seven year old has been on keppra for one full month now, and she has been complaining of not being able to see the writing on the white board...

doctor1 MD

I was doing training last week for my job, and the next thing I know I am in the hospital not knowing what is going on. I guess I was told I was...

doctor1 MD

I was recently diagnosed with seizures (no convulsions) and give keppra 500mg 2x daily. Dr lower to 1x daily at night yesterday because I can't...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2